Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 2, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 21, 2017, 4:35 AM EST. It took effect at Jan 22, 2017, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2017, 4:35 AM EST (09:35 UTC)
- In effect from
- Jan 22, 2017, 4:00 AM EST
- Expired
- Jan 22, 2017, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
413 WHUS72 KMLB 210935 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 435 AM EST SAT JAN 21 2017 AMZ550-552-555-570-572-575-212130- /O.NEW.KMLB.SC.Y.0002.170122T0900Z-170124T1400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 435 AM EST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 9 AM EST TUESDAY. * WINDS...SOUTH TO SOUTHWEST 20 KNOTS EARLY SUNDAY WILL INCREASE 25 TO 35 KNOTS SUNDAY NIGHT AND MONDAY FROM THE WEST. * WAVES/SEAS...BUILDING TO 10 FEET OFFSHORE SUNDAY NIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
445 WHUS72 KMLB 212005 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 305 PM EST SAT JAN 21 2017 AMZ570-572-575-222100- /O.EXT.KMLB.SC.Y.0002.170122T0900Z-170122T2100Z/ /O.NEW.KMLB.GL.A.0002.170122T2100Z-170124T0400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 305 PM EST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING. * WINDS...SOUTH TO SOUTHWEST 20 KNOTS EARLY SUNDAY WILL INCREASE 25 TO 35 KNOTS SUNDAY NIGHT AND MONDAY FROM THE WEST. FREQUEST GUSTS TO GALE FORCE SUNDAY NIGHT. * WAVES/SEAS...BUILDING TO 10 TO 11 FEET OFFSHORE SUNDAY NIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ AMZ550-552-555-222100- /O.CON.KMLB.SC.Y.0002.170122T0900Z-170124T1400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 305 PM EST SAT JAN 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO 9 AM EST TUESDAY... * WINDS...SOUTH TO SOUTHWEST 20 KNOTS EARLY SUNDAY WILL INCREASE TO NEAR 25 KNOTS SUNDAY NIGHT AND MONDAY FROM THE WEST. GUSTS TO 30 TO 35 KNOTS POSSIBLE. * WAVES/SEAS...SEAS BUILDING TO 6 TO 8 FEET AROUND 20 MILES OFFSHORE. SUNDAY NIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ULRICH
890 WHUS72 KMLB 220910 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 410 AM EST SUN JAN 22 2017 AMZ570-572-575-222100- /O.CON.KMLB.SC.Y.0002.000000T0000Z-170122T2100Z/ /O.UPG.KMLB.GL.A.0002.170122T2100Z-170124T0400Z/ /O.NEW.KMLB.GL.W.0002.170122T2100Z-170124T0400Z/ /O.NEW.KMLB.SC.Y.0003.170124T0400Z-170124T1400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 410 AM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM MONDAY TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM MONDAY TO 9 AM EST TUESDAY. * WINDS...SOUTH TO SOUTHWEST 20 TO 25 KNOTS TODAY WILL INCREASE 25 TO 35 KNOTS TONIGHT AND MONDAY FROM THE WEST. * WAVES/SEAS...BUILDING TO 10 TO 11 FEET OFFSHORE TONIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ550-552-555-222100- /O.EXT.KMLB.SC.Y.0002.000000T0000Z-170122T2100Z/ /O.NEW.KMLB.GL.W.0002.170122T2100Z-170124T0400Z/ /O.NEW.KMLB.SC.Y.0003.170124T0400Z-170124T1400Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM- 410 AM EST SUN JAN 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM MONDAY TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM MONDAY TO 9 AM EST TUESDAY. * WINDS...SOUTH TO SOUTHWEST 20 KNOTS TODAY WILL INCREASE TO NEAR 25 KNOTS TONIGHT AND MONDAY FROM THE WEST. FREQUENT GUSTS TO GALE FORCE EXPECTED. * WAVES/SEAS...SEAS BUILDING TO 6 TO 8 FEET AROUND 20 MILES OFFSHORE TONIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 10:20 PM EST, 6 hours 15 minutes earlier.
Area forecast discussion, Jan 20, 10:20 PM EST, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1020 PM EST Fri Jan 20 2017 .UPDATE... Main concern for tonight continues to be fog potential. MAV/LAV guidance continue to be very aggressive in showing low clouds/fog while the better-performing as of late MET MOS continue to be not nearly as pessimistic. SW boundary layer flow typically favors stratus and light mist unless there is pre-existing seas fog over the GOMEX and/or western peninsula, which there is not. Given how poorly GFS based guidance continues to be, plan to tone down the mention of fog to "Patchy" for the entire CWA. Otherwise some minor tweaks to overnight sky cover, but temps/winds look fine. && .AVIATION...00Z TAF package shows prevailing IFR-LIFR CIGs and MVFR VSBYs developing around 08Z, dissipating by 13-14Z in a freshening SW low level wind field. && .MARINE...SW winds 10-15KT with offshore component keeping seas 2FT near shore and 3-4FT well away from the coast. Current forecast is right on top of latest near shore buoy obs. No changes needed. && SHORT TERM/AVIATION...Cristaldi LONG TERM/IMPACT WX...Blottman && .PREV DISCUSSION... /issued 327 PM EST Fri Jan 20 2017/ ...Threat for Severe Storms Sunday Afternoon/Evening... ...Very Hazardous Boating Conditions Sunday Afternoon-Monday... Saturday...Continuing southerly flow will gradually moisten the airmass. The GFS indicates a pocket of higher moisture working north/northeast over the eastern Gulf and moving across the northern peninsula. At the same time, a mid level impulse is shown intersecting that higher moisture band. MOS has 20-30 POPs across northern sections. Not sure of the timing of these two features so have only put small afternoon shower chances in the far north. Otherwise it will be another warm day with highs in the lower to mid 80s. Sunday...Models remain in good agreement regarding a higher than usual threat of "dry-season" severe weather during the afternoon and evening hours. A robust cut off low moving eastward through the southern U.S. and 100-120kt 250mb jet across the southeast states will aid the intensification of a low pressure system over Georgia and the Carolinas. An organized pre-frontal squall line is expected to take shape over the eastern Gulf of Mexico and move rapidly east between 40 to 50 mph, impacting east central Florida in the afternoon and evening. Temps reaching the low 80s ahead of this band of convection and dewpoints in the mid-upper 60s will result in more than sufficient instability across the area as it moves through. A 50-knot low level jet is forecast to overspread the region into the afternoon ahead of the front, favoring strong to severe straight line winds as the main threat with the squall line. Also, helicity values up to 200-300 m2/s2 will produce the potential for a few tornadoes, especially with any supercells that can develop out ahead of the main line. Monday-Thursday...Axis of low aloft will swing through the state early Monday and may continue to enhance lift for light rain/showers in the morning. Otherwise a strong westerly flow will usher in cooler/drier air behind the front early next week, with rain chances ending and temperatures returning to more normal values for this time of year (highs upper 60s/low 70s and lows in the upper 40s/low 50s). Temperatures will then slowly climb through mid week, with highs in the mid to upper 70s Wed/Thu. && .AVIATION... VFR until after midnight then there is a chance for IFR-LIFR due to fog/stratus. Have only brought conditions down to IFR for now as boundary layer flow looks to favor more stratus than dense fog. Stratus and any fog should dissipate 14-15z Sat. && .MARINE... Tonight-Sat...High pressure will gradually push east of the northern/central Bahamas, which should cause the local pressure gradient to tighten slightly on Sat. Expect speeds over the cooler Continental shelf to be around 10 knots tonight and nudge to 10-15 knots Sat, but over the Gulf Stream, speeds look about 5 mph higher and an exercise caution for small craft operators might be necessary later in the day. Sunday-Wednesday...Boating conditions will deteriorate through the weekend becoming hazardous to very hazardous Sunday/Sunday night ahead of a passing frontal boundary and pre-frontal squall line pushing offshore through the afternoon/evening hours. Southwest winds will increase up to 20-30 knots, with a Gale Watch/Warning potentially needed for the offshore waters Sunday night through Monday as a strong westerly breeze continues behind the front. This strong westerly flow will keep highest seas farther offshore, up to 9-11 feet through Monday night. Winds gradually decrease out of the west-northwest into mid week, but seas will be slow to subside, remaining poor to hazardous through Tuesday night. && .CLIMATE... Temperatures Sat might might approach record highs at a few spots: DAB 21-Jan 83 1990 MCO 21-Jan 87 1929 MLB 21-Jan 85 1963 VRB 21-Jan 86 1990 && .PRELIMINARY POINT TEMPS/POPS... DAB 63 81 65 81 / 10 20 20 80 MCO 63 83 66 81 / 10 10 20 80 MLB 61 84 66 83 / 0 10 10 60 VRB 60 84 67 83 / 0 10 10 50 LEE 63 81 67 79 / 10 10 30 80 SFB 63 83 66 81 / 10 10 20 80 ORL 65 82 66 81 / 10 10 20 80 FPR 58 83 65 83 / 0 0 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. &&
Hazardous weather outlook, Jan 20, 8:00 PM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 800 PM EST FRI JAN 20 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-211000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 800 PM EST FRI JAN 20 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. CONDITIONS APPEAR FAVORABLE FOR A SQUALL LINE TO DEVELOP AHEAD OF A STRONG COLD FRONT LATE THIS WEEKEND. VERY STRONG WIND FIELDS WILL COMBINE WITH INSTABILITY AND SHEAR TO PRODUCE A THREAT OF DAMAGING WINDS ASSOCIATED WITH THE SQUALL LINE AS IT CROSSES CENTRAL FLORIDA SUNDAY AFTERNOON AND EVENING. ISOLATED TORNADOES WILL ALSO BE POSSIBLE PRIMARILY IN ANY STORMS THAT DEVELOP AHEAD OF THE SQUALL LINE. WIDESPREAD RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES POSSIBLE. VERY HAZARDOUS BOATING CONDITIONS WILL DEVELOP SUNDAY AND SUNDAY NIGHT AS STRONG SOUTHWEST WINDS INCREASE 20 TO 30 KNOTS WITH GUSTS TO GALE FORCE. STRONG WEST WINDS BEHIND THE FRONT MONDAY WILL KEEP BOATING CONDITIONS HAZARDOUS. SEAS WILL PEAK NEAR 10 FEET WELL OFFSHORE SUNDAY NIGHT AND MONDAY. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR FURTHER UPDATES ON THIS DEVELOPING WEATHER SITUATION. NOW WOULD BE A GOOD TIME TO CHECK THAT YOUR NOAA WEATHER RADIO IS IN GOOD WORKING ORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:05 PM EST | Gale Watch | MLB | 13 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.